ArticleCureus2024
Anaphylaxis as an Unusual Cause of Shock in the Trauma Setting: A Case Report.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Anaphylactic shock is the most severe form of an acute systemic allergic reaction and can be potentially lethal if left untreated. Here, we present the case of a 51-year-old male with no significant medical history, who arrived at our hospital's emergency trauma bay following a motor vehicle accident caused by a sudden onset of malaise while driving. Upon arrival, the patient's airway was patent, but he reported a sensation of a foreign body in his larynx. He also had an oxygen saturation of 88%, although no abnormal breath sounds were auscultated. The patient was also hypotensive and tachycardic, with no favorable response after crystalloid administration. He had no neurological alterations but was diaphoretic, with hives spreading across his trunk and all four extremities. Upon further interrogation, we identified that he had consumed diclofenac, a non-steroidal anti-inflammatory drug (NSAID), 45 minutes before the driving incident. Prompt recognition and management of the anaphylactic shock were initiated alongside the assessment and treatment of the traumatic injuries. This case highlights the importance of considering unusual causes of shock in trauma patients. It underscores the need for a comprehensive approach to patient care in trauma settings, where multiple etiologies of shock should be considered and managed simultaneously.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.